MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the pipeline was opened in the m1 according to the ifu.It was brought back to the landing zone and continued to open until proximal 1/3 of the pipeline.The braid would not respond to multiple techniques toopen including loading, unloading, and resheathing.The middle part of the pipeline was positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open proximally.The pipeline had been resheathed less than or equal to 2 times.The pipeline was resheathed and removed from the patient with the microcatheter.The patient was undergoing surgery to treat an unruptured, saccular aneurysm of the right internal carotid artery with a max diameter of 25mm.The distal landing zone was 3.68mm, and the proximal landing zone was 4.23.It was noted the vessel tortuosity was minimal.Dapt (dual antiplatelet treatment) was administered, and the pru level was stated as platelet inhibition 81%.Angiographic result post procedure was successful pipeline deployment.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.Anxillary devices: 088 neuromax sheath, 058 115cm navien guide catheter, phenom 27 microcatheter.
 
Additional Manufacturer Narrative
H3: analysis of the pipeline flex (lot no.B051711) found that the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal ends of the pipeline flex braid were found fully opened and no damage.No bend found on the pusher.No damages were found with the tip coil, distal marker, re-sheathing marker or with the proximal bumper.No other anomalies were observed.Based on the returned device, the pipeline flex was not confirmed to have "failure to open" issue.The root cause could not be determined as pipeline flex braid was found fully opened and no damage.Possible cause of failure to open includes patient vessel tortuosity.There was no non-conformance to specifications identified that led to the failure to open issue.Per our instructions for use (ifu): ¿begin to deliver the device using a combination of unsheathing the pipeline flex embolization device and pushing delivery wire simultaneously.After the distal end of the pipeline flex embolization device has successfully expanded, deploy the remainder of pipeline flex embolization device by pushing the delivery wire and/or unsheathing the pipeline flex embolization device.Reshea thing and/or manipulation of the micro catheter, by locking down the delivery wire and moving both as a system, may facilitate expansion of the pipeline flex embolization device.The system is designed to allow for 2 full cycles of re-sheathing of the pipeline flex embolization device.Re-sheathing the pipeline flex embolization device more than 2 full cycles may cause damage to the distal or proximal ends of the braid.Do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.¿ h6: method code updated to b01.Result code updated to c19.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No additional information received.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11399112
Report Number2029214-2021-00226
Device Sequence Number17030466
Product Code OUT
UDI-Device Identifier00847536016118
UDI-Public00847536016118
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2023
Device Model NumberPED-425-14
Device Catalogue NumberPED-425-14
Device Lot NumberB051711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight79